After I had IMPETIGO, red marks formed where the Impetigo was. Are these red marks(pigment change) permanent?
I had a bad case of impetigo and now that it has cleared up, my skin pigment has changed to a bright red/pink pigment where i had the impetigo infection. The infection was between my lip and nose and I used bactorban and an oral medication. I am worried because I went out in the sun for about 4 weeks straight after the impetigo cleared up and that is why i think the hyper pigmentation change will be permanent. I got Impetigo the first week of April, and its now the end of May, so it has been 8 weeks and the red marks are still there and are very pinkish/redish in color. Therefore, my questions are,
1) Is this color change normal after impetigo?
2) Will this pigment change go back to its original color ?
3) How long it will take to have the skin go back to its original color?
4) Should I use a skin bleaching med to help in the healing process?
This may be post inflammatory marks or hyperpigmentation. The fact that you exposed these areas to the sun could also be contributory. I suggest that you avoid using bleaching creams. These areas are sensitive and the skin may readily break or get irritated. Just be patient. We can not exactly tell how long these areas will revert to normal skin color but it will after quite some time. Apply vitamin E cream over the area. If there are no open wounds on the face. apply sunblock gel or cream when outdoors. Do not scratch or pick on these areas to avoid further irritation.
Please review the picture of my supposed post inflammatory hyperpigmentation that can be found here http://i118.photobucket.com/albums/o112/jonyg98civicex/hyperpigmentation.jpg .......... there is 3 red marks as shown. I have been to a dermatologist and she said prescribed claripel (a 4% hydroquinone cream). Now, from the picture of the red marks shown, Does it look like I have hyperpigmentation, or do you believe it is something else?Do you still believe I should not use a skin bleaching cream (claripel)? Even though I have been to a dermatologist already, I believe it is always necessary for a second professional opinion.
I have seen the image and the impetigo appeared to have resolved completely. At this point, the pigmentation appears to be postinflammatory. I suggest that you follow your physician's advice when using the cream. I think it is ok to apply it for now. Before applying it however, test a small amount on an area behind the ears just in case you may be allergic to it. Also, make sure that you avoid sun exposure or too much of it after initiating the medication. If there is any wound, itchiness, or irritation over the pigmented areas you have to inform your physician. Hydroquinone is a bleaching agent and it is important that you have sunscreen protection each time you go outdoors. Ask your doctor about this.
i also home treated my impetigo first with neosporin and then afterwards i used tea tree oil. the scabs cleared up and i was sure it was gone. the only symptoms left were very small patches of redness seemingly under the first layer of skin on my nose. i tried using tea tree oil to make it go away. but it didnt. its been about 3 weeks since the impetigo went away. im very sterile. i wash my hands often and whatnot but what bothers me is this abnormal coloring of red/light red on my nose. it doesnt hurt or anything but just the appearance of it irritates me
what home treatments or drugstore treatments can i use to rid the redness?
The antibiotic cream removed the impetigo, but now, our 4 1/2 year old son has the same red blotches (like yours in the pic) as the result of Impetigo...post inflammatory hyper-pigmentation I believe they call it. I don't want him on a bleaching agent cream, but rather a natural, and at all possible organic, approach. It's been a nightmare!!! I tried everything: NOW tea tree oil, NOW lavender, Manuka Honey, Colloidal silver, L-Lysine tablets, special creams from the health store, Theraneem Facial oil serum with Neem and Vitamin E in it???? The only thing I haven't tried, yet is Licorice root extract and pure vitamin E directly on his chin and little under nostrils. Please tell us how you got rid of your redness??? Thank you so much for your time in advance :) Blessings, Lynn
I got my first outbreak of impetigo about a month ago. I got proscribed an antibiotic topical cream, oral antibiotics and some type of oral steroid medicine. I took them for 2 weeks and the infection seemed to have gone away. About a week after being finished with the medication I started to get acne spots all over my face and I thought that was normal but than I started noticing drainage on my face again and everything got very red and painful. I went to an urgent care and they proscribed a different kind of antibiotic. It seems to have gone away again but my skin is itching where the sores used to be. Is this normal? While I had impetigo I washed my face with a Dove bar and used the Cetaphil cream as a moisturizer. Now I am back to using my Proactiv 3 Step system for my face because I've got acne. I'm scared to touch my face but it still feels irritated. What should I do?
I just read about your impetigo situation and the same thing is happening to me, I'm freaking out wondering if these patches of red skin will go away and go back to normal! Did yours clear up? If so what treatments did you use???
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.